|Switching from Videx-EC to Viread-fat loss
Oct 23, 2004
I have been on meds for about 2 years. Videx-EC/Emtriva/Sustiva. Switched from Epivir to Emtriva about 6 months ago. Positive since 1991. CD4 have stayed in mid to high 200's (17%)since starting (not very impressive)treatment VL undetectable. I have been noticing fat loss in forearms and some in temples which started about 5 months ago. Forearms are very veiny and wrists are skinny. This has caused some very intense psychological effects (depression/insomnia/anxiety) for which I have been seeing a counselor for. My Dr. seems to think that the Videx may be to blame and wants to switch to Viread. Is this a good idea? I have been going to this new Dr. for a couple of months, as my previous Dr. of 10 years did not take my body shape changes seriously. Am afraid that the fat loss will continue and I will not be able to function due to appearance and self-esteem. Nervous about changing the regimen, as this is my first and it is keeping virus down. Also, any ideas why CD4's are not higher after two years on meds? Your input is greatly appreciated.
| Response from Dr. Lee
I tend to agree with your doc that the Videx is the medication most likely contributing the greatest proportion to your fat loss. I am not clear why you switched from Epivir to Emtriva. But, if you now switch to Viread from Videx, and do well, you could end up on Truvada (Viread/Emtriva in one tab) and thus reduce the number of pills you take.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Urine After Getting Fingered Worried I Have HIV
- Burning Urethra After Rubbing Penis Worried I Have HIV
- Cold Feet After Anal Sex Top Sign Of HIV AIDS
- Muscle Ache After Getting Fingered Sign Of HIV AIDS
- Pain In Balls After Barebacking Sign Of HIV AIDS
- Painful Red Spots After Licking Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.